can viraday be taken in the mornings?
Apr 28, 2011
My partner is 43 years old and is starting HIV meds next week. The doc has recommended viraday. We have arranged it so that for the first month he does does not have to work except for 3 hours in a day, twice a week, from 4-7pm. What we would like to know is if there is any reason why viraday should not be taken in the morning? We are aware of the possible side effects - dizziness etc and that they may last for 3-4 weeks. Is there any chance that these side effects will persist for a longer duration and/or indefinitely? We think that if we can weather the period of side effects and they will wane after some time, taking the meds in the morning rather than the evening when we are most busy (and likely to sometime forget) will ensure better adherence. We just need to be sure that there are no other complications to taking viraday in the morning...
Response from Dr. Young
Hello and thanks for your post.
Viraday (we call it Atripla here and in Europe) is recommended for bed time dosing to avoid the psychological side effects- you're correct that they are the most significant in the weeks after starting and usually wane.
For at least some patients, the side effects diminish to the point where one could take the medication in the morning; for others no. The only way to know is to try, understanding that if still present, the experience with side effects could be unpleasant.
Hope that helps, let us know what you and your partner find out.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Jock Itch A Sign Of Acute HIV Infection?
- Is Sore On Tongue An Acute Symptom Of HIV?
- Can You Get HIV From Sex With A Prostitute?
- Flu Symptoms After Getting A Tattoo Worried I Have HIV
- Sore On Penis After Sucking Penis Worried I Have HIV
- What Does A Lot Of Clear Vaginal Discharge Mean?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.